Drought, Seminole
- When
- November 20, 12:00 AM EST to November 30, 11:59 PM EST
- Where
- Seminole forecast zone
- Reported by
- Official NWS Observations
- Coordinates
- 30.939, -84.869 (the zone’s center; the record gives no point)
D2 drought conditions expanded into portions of Seminole, Turner, and Ben Hill counties during the last 10 days of November and continued into December.
Every event with a place to put it; 3 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS TAE wrote it up.
D2 drought conditions expanded into portions of Seminole, Turner, and Ben Hill counties during the last 10 days of November and continued into December.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Nov 19, 9:09 PM EST, 2 hours 51 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 909 PM EST Mon Nov 19 2012 .Near Term [Through Rest of Tonight]... The large scale weather picture is highlighted by trough exiting Nrn Plains enroute to Wrn OH Valley, shortwave ridge over SE region and another trough over Ern seaboard and into adjacent Atlc with a closed mid and low level low pressure system off the GA/SC coast. Mainly low-level moisture wrapping around this low continues to produce a large canopy of stratus with a sharp NE-SW gradient. At same time, upper jet streak over Wrn Desert SW and forecast to move Ewd developing and spreading upper cirrus EWD and across our region keeping VRBL to m/cloudy high clouds moving NW-SE over local area especially towards sunrise. All this confirmed by area 00Z RAOBS, I.E. TAE which shows pocket of low level moisture or stratus below H9, then very dry mid levels before airmass becomes moist between H5 and H4. VIZ guidance in good agreement that fog not expected. Updated 1st period to keep more low clouds Ern third and more high clouds late Wrn third. With added low clouds tweaked up min temps a few degrees Ern locales. Expect lows generally from mid 40s inland to low 50s at coast. Overnight, the next upstream shortwave trough moves from the Cntrl U.S. into the MS Valley within the Ern trough. This will shift trough offshore and kick the closed/surface low further to the east and away from the coast by sunrise as moisture and clouds decrease from W-E. Flow aloft will become largely zonal by Tues morning, however upper level clouds will continue to cross the area from W-E so expect mainly partly cloudy skies. Flow then amplifies Tues night into Wed in response to next shortwave. && .SHORT TERM [Tuesday Through Wednesday]... As the upper level disturbance east of the mid-Atlantic states deamplifies and moves further out to sea, we will have a brief period of nearly zonal flow on Tuesday before another shortwave digs into the local region Wednesday. Weak high pressure will remain in place at the surface. Near seasonal temperatures with dry conditions will continue through the period. Highs in the mid 70s with lows in the lower to mid 40s. && .LONG TERM [Wednesday Night through next Monday]... The long wave trough will be exiting the area to the east at the start of the period followed by a short wave ridge on Thursday. A short wave will sweep by well to our north on Friday and that will be followed by a period of mainly zonal flow aloft through the weekend. Surface high pressure will generally be in control through this period. Therefore, benign weather is expected to continue through the weekend with all PoPs below 15 percent. Min temperatures will be a few degrees below normal through the period with highs near seasonal levels Thursday and Friday before dropping below normal for the weekend. By Monday, return flow will commence as high pressure moves east. A frontal system will be moving into the Lower MS Valley and slight chance PoPs are included for Monday. && .AVIATION [through 00z Wednesday]... A BKN deck is moving into the region from the northeast this evening. However, CIGS under this deck are primarily VFR (BKN030-040). KVLD will stand the best chance of MVFR cigs overnight. Otherwise, expect clouds to scatter out after sunrise with light northerly winds through the day on Tuesday. && .MARINE... Offshore flow will continue through the week and into the weekend. Winds will approach or briefly reach cautionary levels through the work week before persisting at these levels Friday night into Saturday across the offshore segments. && .Fire Weather... There are no Red Flag concerns for most of the week as relative humidity values are forecast to remain above critical levels. However, on Wednesday RH values may reach critical levels across portions of north Florida and couple with high dispersions, and possibly high ERC values to create Red Flag conditions. This threat will be monitored closely on upcoming forecast updates. && .HYDROLOGY... With little or no rainfall expected during the next several days, no significant river rises are anticipated. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 47 73 45 73 42 / 0 0 0 0 0 Panama City 52 71 52 73 51 / 0 0 0 0 0 Dothan 47 71 47 72 46 / 0 0 0 0 0 Albany 47 73 45 73 43 / 0 0 0 0 0 Valdosta 46 72 46 71 42 / 0 0 0 0 0 Cross City 47 74 45 73 42 / 0 0 0 0 0 Apalachicola 51 70 49 71 47 / 0 0 0 0 0 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && SHORT TERM/MARINE...Block NEAR TERM/FIRE WEATHER...Harrigan AVIATION...Camp HYDROLOGY...DVD LONG TERM...Wool
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TALLAHASSEE FL 750 PM EST MON NOV 19 2012 ALZ065>069-FLZ007>019-026>029-034-108-112-114-115-118-127-128-134- GAZ120>131-142>148-155>161-GMZ730-750-755-765-770-775-210100- COFFEE-DALE-HENRY-GENEVA-HOUSTON-INLAND WALTON-CENTRAL WALTON- HOLMES-WASHINGTON-JACKSON-INLAND BAY-CALHOUN-INLAND GULF- INLAND FRANKLIN-GADSDEN-LEON-INLAND JEFFERSON-MADISON-LIBERTY- INLAND WAKULLA-INLAND TAYLOR-LAFAYETTE-INLAND DIXIE-SOUTH WALTON- COASTAL BAY-COASTAL GULF-COASTAL FRANKLIN-COASTAL JEFFERSON- COASTAL WAKULLA-COASTAL TAYLOR-COASTAL DIXIE-QUITMAN-CLAY- RANDOLPH-TERRELL-DOUGHERTY-LEE-WORTH-TURNER-TIFT-BEN HILL-IRWIN- EARLY-MILLER-BAKER-MITCHELL-COLQUITT-COOK-BERRIEN-SEMINOLE- DECATUR-GRADY-THOMAS-BROOKS-LOWNDES-LANIER- APALACHEE BAY OR COASTAL WATERS FROM KEATON BEACH TO OCHLOCKONEE RIVER FL OUT TO 20 NM- COASTAL WATERS FROM APALACHICOLA TO DESTIN FL OUT 20 NM- COASTAL WATERS FROM OCHLOCKONEE RIVER TO APALACHICOLA FL OUT TO 20 NM- COASTAL WATERS FROM SUWANNEE RIVER TO KEATON BEACH OUT 20 NM- WATERS FROM APALACHICOLA TO DESTIN FL FROM 20 TO 60 NM- WATERS FROM SUWANNEE RIVER TO APALACHICOLA FL FROM 20 TO 60 NM- 750 PM EST MON NOV 19 2012 /650 PM CST MON NOV 19 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST ALABAMA... SOUTHWEST AND SOUTH CENTRAL GEORGIA...AND THE FLORIDA BIG BEND AND PANHANDLE...AND ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. EXERCISE CAUTION LEVEL SEAS ARE EXPECTED OFFSHORE FRIDAY NIGHT INTO THE WEEKEND. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE WEBSITE ON THE INTERNET AT WEATHER.GOV...THEN CLICK ON YOUR AREA OF INTEREST ON THE NATIONAL MAP. BLOCK/DVD
The national radar mosaic for the moment the first event began.
3 drought. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2012Every state in 2012This day in weather historyWarnings in Georgia, November 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 415346, 415367, 415368.